# SDR CA020510024

- Difficulty date: May 10, 2002
- Submitted: May 31, 2002
- Operation: Air carrier
- Make and model: Cessna U206E
- Aircraft time: 6,678 hours
- Engine: Cont IO520F
- Propeller: Hartzl HCC3YF1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 646286
- Condition: Burned
- Location: Eng Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE INSPECTING THE CYLINDER ASSEMBLIES IN ORDER TO PUT THE ENGINE "ON CONDITION", WE DISCOVERED THE EXHAUST VALVE ON CYLINDER NR 4 AND 5 SEVERELY BURNED.  THE STEM AND NECK OF EXHAUST VALVE NR 4 APPEARS TO BE APPROXIMATELY 40 PERCENT DETERIORATED AND EXHAUST VALVE NO 5 TO BE ABOUT 20 PERCENT DETERIORATED. ALL OTHER VALVES ON THIS ENGINE APPEAR TO BE FINE.THE FACE/SEAT OF THESE VALVES APPEAR TO BE FINE AS WELL. CATASTROPHIC FAILURE WAS EMINENT.  THE CAUSE OF SUCH DETERIORATION IS UNCERTAIN BUT WE SPECULATE THAT IT MAY BE ASSOCIATED WITH THE USE OF 100LL FUEL AND LOW AIRCRAFT UTILIZATION.
